• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

is anyone else on venafaxine capsules?

N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
:confused:Has anyone else taken venafaxine ? I have been on 75mg once per day for nearly 2 years now.This year has been and still very stressful and I feel like they are not working as well but not sure if thats because I have got used to the or if my stress factor is high. Any info would help as I don't know of anyone else on these. By the way I suffer from GAD and have been told I will be on them for a lng time yet, thanks Nicola
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
I am not on these but know somebody close to me that is... They hae been on them a long time. Are you recieving any additional support to help you manage your GAD??
 
N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
Hi I did have a 6 session bereavment counselling course recently due to a close friend's bereavement. I found this very helpful as I was able to talk about many issues for the first time. Also I have a health worker who I see when I need extra help or I'm not coping very well. I do not see anyone on a regular basis though and only see the health worker if I ring and ask the mental health team for an appointment. I did recieve a lot of helpful booklets from the health worker I had a couple of years ago but he left and so did the next one so I'm on the third person. Thanks for asking
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
It may be worth pursuing some extra help I ve found it extremly beneficial ! Take care
xx
 
N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
What extra help is there available and how do you access it? thanks Nicola:confused:
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
could you see your GP.. he may be able to help you access services such as therepy or support groups in your area or maybe refer you to another mental health care professionals??
 
Last edited:
blackdog

blackdog

Well-known member
Founding Member
Joined
May 11, 2008
Messages
1,064
Location
Kent
I've been on venlafaxine for many years, doses have been altered to reflect my mental health state, sometimes 75mg per day, like you nicros, but at the moment I am on 300mg per day (150 am and 150 pn). The only other therapy I get is group therapy, where seven of us sit around with a psychologist and chat - don't think it's doing me any good, I think I could do with CBT but I think the waiting list to get on the waiting list is quite long. On a more positive note I think I am right in saying that if you are on venlafaxine and need a drug review, which you may need, you need to see a psychiatrist. But intelgal is right there may be other things available that may help too might be a good idea to see your GP and ask for a referral to the mental health team. Take care nicros.
 
N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
thanks for your reply, I have been on venlafaxine for a while now and don't feel that it is working too well now as I don't feel as relaxed and calm as I used to. I had CBT it was done by my last health worker and she trained in that area. Unfortunately she has now left and this new one uses a different approach, but you can ask to be referred to a health worker who uses a CBT approach. Will contact Health worker next week for advice, thanks Nicola
 
Q

quality factor

Guest
re:Venlafaxine

Hi, I too have been on this drug for many years. I started on 75mg and have gradually got up to 225mg now. I have tried a few other anti-depressants with anxiety relieving properties but this seems the best.
Don't miss a dose though, I missed 2 days recently and I had awful withdrawal symptoms. Apparently they are good at their job once that have kicked in but withdrawal effects can be bad-unsupervised.:eek:
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
Hi Nicros, I too am on venlafaxine, currently 375mg - the maximum dose I think. It didn't seem to have any effect for me so my pdoc has me on a cocktail of other drugs and the last combination (venlafaxine, lithium, mirtazapine and flupentixol) has at last had some effect. I still have bad days but have now begun to have okay days where I don't have bad thoughts. On my experience I would say that you need to speak to your doc, don't give up on venlafaxine just yet as they could easily up your dose or combine it with something else.

I've also heard that the withdrawl effects can be quite nasty so, as always, it's best done under the supervision of your doc.

Take care and let us know how you get on.

Honey, xx
 
N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
Thanks for that,I don't want to increase the dose if I can help it as they give me the sweats and make me feel sick and put weight on and I'm only on 75mg. I just feel that the bad thoughts and constant playing situations around and around in my head have started again. Although I have been under more stress this year than ever before. I am lucky that my family are really supportive although I don't always tell them how bad it can feel at times.
Last time I saw a different Dr for something else he said out of the blue "its about time we got you off tablets now" I said not atm thanks. I stupidly tried to take myself off them last year, first time I just stopped them and second time I had 35mg every other day but the physical side effects were awful which scared me back on them. Well thanks for the info from everyone, Nicola :tea:
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
275
I have been taking venlafaxine for nearly two months now - 150mg/day

I am finding that if i take them at say, 8am... by 2pm my mood starts to crash, i get panic attacks, suicidal thoughts, self harm inclinations, sudden exhaustion, crying.....basically feels as though im off tablets (tho obviously not as bad)...im not meant to take the second tablet until the evening...not really sure how to deal with this...any ideas or suggestions??

Also, Im getting agoraphobia which i didnt really before.
 
Q

quality factor

Guest
Hi,
Are you taking both tabs in the morning? How were you told to take them?
I take mine in two doses, 1 in morning, two at night, on pdocs instructions.
I think you ought to check it out. I know they take a while to kick in and sometimes one has to persevere for a while. On the other hand if they are making you feel so dreadful it may be worth telling somebody.
Hope you feel better soon!(y)
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
275
i have 75mg in the morning and 75mg in the evening - as pdoc said.

was on prozac for two years previously but they stopped working after a year
 
Q

quality factor

Guest
venlafaxine

Hi, if you can last out until you see your pdoc again,I should mention it to him. Some of these new meds don't suit everybody, but I know from experience that they do take a while to 'get going'. If they are making you feel so poorly and affecting your day to day routine then I would seek help sooner than later.
As for Prozac which was the new wonder drug a few years ago, I wouldn't touch it with a barge-pole! It made my mum very poorly too. I suppose to some extent 'they' have to find a drug that works for you. I think I've tried every anti-depressant on the market!!
Have a look at Drugs.com and it will give you a comprehensive list of known side effects.....Good Luck!(y)
 
Top